# SDR 2005FA0001636

- Difficulty date: December 16, 2005
- Submitted: December 29, 2005
- Operation: General aviation
- Aircraft: N78JA
- Make and model: Cessna 172R
- Aircraft serial: 17280622
- Engine: Lyc IO360L2A
- System (JASC): 7160 · Engine Air Intake System
- Part: Filter
- Part number: CPE1173
- Condition: Failed
- Location: Induction
- Part time: 293 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS IS AN INDUCTION AIR FILTER BEARING.  REMOVED 5 OF THESE FILTERS FROM SERVICE IN ADDITION TO THE ONE IN THIS REPORT WITH THE SAME DAMAGE SIMILAR TIME IN SERVICE.  THE WIRE MESH THAT ENCLOSES THE COTTON FIBER FILTER MATERIAL IS TEARING AND EXPOSING THE FILTER MIATERIAL.. SOME OF THE WIRE MESH AND FILTER MATERIAL IS MISSING, ASSUMED TO HAVE BEEN INGESTED BY THE ENGINE.  MFG FILTERS CURRENTLY ELIMINATE THE REQUIREMENTS SET FORTH IN AD84-26-02 DEALING WITH INGESTION OF PAPER AIR FILTERS.  JUDGING BY THE RESULTS SEEN FROM THIS AND THE OTHER FILTERS REMOVED FROM SERVICE, THESE FILTERS POSE A GREATER RISK OF INGESTION AND ENGINE FAILURE THAN PAPER FILTERS.  (K)
